Is taking this high of a dose 500 mg 3 times a day 1,500 mg a day too high of a dose? My pee has turned black and the Dr said my liver is inflamed and my AFP maker on the liver is high. I've been taking this high dosage for over 3 years. Please let me know
I feel your doctor should review the medication.
It is important to recognize that a positive Coombs test, hemolytic anemia, and liver disorders may occur with Methyldopa therapy.The rare occurrences of hemolytic anemia or liver disorders could lead to potentially fatal complications unless properly recognized and managed. Read this section carefully to understand these reactions.
With prolonged Methyldopa therapy, 10% to 20% of patients develop a positive direct Coombs test which usually occurs between 6 and 12 months of Methyldopa therapy." source, drugs.com: https://www.drugs.com/pro/methyldopa.html
- Methyldopa Information for Consumers
- Methyldopa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methyldopa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Mar 2010 • 1 answer
Posted 25 Jan 2011 • 3 answers
Posted 20 Feb 2013 • 4 answers
Posted 15 Apr 2015 • 1 answer
Posted 3 Nov 2017 • 1 answer